Arkansas, 2003Damaging Wind in Arkansas, May 5, 2003
May 5, 2003 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 4, 8:50 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, May 4, 8:50 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
950 PM CDT SUN MAY 4 2003
SEVERE AND TORNADIC THUNDERSTORMS DUE TO WARM ADVECTION HAS MOVED
EAST OF THE CWA. HOWEVER...WARM AND HUMID AIR MASS REMAINS IN
PLACE. LINE OF THUNDERSTORMS IN SOUTHWESTERN MISSOURI MAY EXTEND
SOUTHWEST INTO NORTHEASTERN OKLAHOMA THEN MOVE EAST INTO ARKANSAS
LATER TONIGHT. THUS WILL NOT UPDATE THE FORECAST AND KEEP HIGH
POPS GOING THROUGH TONIGHT. IF ANYTHING...MIN FORECASTS MAY BE
TOO LOW BUT LATER STORMS COULD KNOCK TEMPS DOWN SOMEWHAT.
.LZK...NONE
Hazardous weather outlook, May 4, 12:51 PM CST, 12 hours 9 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
151 PM CDT SUN MAY 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A WARM FRONT ACROSS CENTRAL ARKANSAS CONTINUED TO MOVE NORTH THIS
AFTERNOON. BEHIND THE FRONT...WARM...MOIST AND UNSTABLE AIR WAS
NOTED ACROSS THE REGION. MEANWHILE...A STRONG STORM SYSTEM WAS IN
NORTH KANSAS WITH A TRAILING COLD FRONT INTO THE TEXAS PANHANDLE. AS
THE FRONT APPROACHES LATER TODAY...IT WILL MOVE INTO THE UNSTABLE
ATMOSPHERE WITH THUNDERSTORMS DEVELOPING.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BEGIN FORMING IN WESTERN
ARKANSAS THIS AFTERNOON AND WILL PUSH ACROSS THE STATE THROUGH THE
OVERNIGHT HOURS. IT APPEARS THAT SEVERE WEATHER WILL BE LIKELY.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER
THREATS THIS AFTERNOON AND TONIGHT. HOWEVER...THE WINDS WILL BE
CHANGING WITH HEIGHT...WITH A SOUTH TO SOUTHEAST WIND NEAR THE
GROUND AND A WEST TO SOUTHWEST WIND ALOFT. THIS WILL CREATE A
TURNING MOTION IN THE ATMOSPHERE...WITH TORNADOES POSSIBLE IN SOME
STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE COLD FRONT IN THE PLAINS WILL BE SLOW TO MOVE ACROSS ARKANSAS.
BY MONDAY AFTERNOON...THE FRONT WILL EXTEND FROM AROUND MOUNTAIN
HOME TO TEXARKANA. AFTER SOME LEFTOVER MORNING PRECIPITATION...
SHOWERS AND THUNDERSTORMS WILL REDEVELOP DURING THE AFTERNOON ACROSS
MAINLY THE SOUTHEAST HALF OF THE STATE. SEVERE WEATHER IS AGAIN
POSSIBLE.
THE FRONT WILL STALL ACROSS THE REGION THROUGH MUCH OF THE UPCOMING
WEEK. SEVERAL SYSTEMS FROM THE PLAINS WILL INTERACT WITH THE FRONT
TO TRIGGER A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH AT
LEAST THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY ACROSS MUCH OF ARKANSAS TODAY...
ESPECIALLY DURING THE AFTERNOON AND OVERNIGHT HOURS.
51
In the hours before
Local storm report, May 4, 7:26 PM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
826 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM ROSE BUD AR WIND DAMAGE
05/04/03 WHITE TREES DOWN ON HIGHWAY
124 WEST. REPORTED BY
HAM RADIO OPERATOR
28Local storm report, May 4, 7:42 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
842 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM VILONIA AR WIND DAMAGE
05/04/03 FAULKNER PORCHES OFF HOUSES.
OUTBUILDINGS DESTROYED.
POWER LINES DOWN. REPORTED
BY HAM RADIO OPERATOR
0800 PM VILONIA AR .75 INCH HAIL
05/04/03 FAULKNER REPORTED BY HAM RADIO
OPERATOR
28Local storm report, May 4, 8:31 PM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
931 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 2 S HOPEWELL AR TORNADO
05/04/03 CLEBURNE MINOR DAMAGE TO
HOUSES.REPORTED BY LAW
ENFORCEMENT
0817 PM EL PASO AR TORNADO
05/04/03 WHITE TREES AND POWER LINES
DOWN. DAMAGE TO HOUSES.
PEOPLE TRAPPED IN HOUSES.
REPORTED BY LAW ENFORCEMENT
28Local storm report, May 4, 8:40 PM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
940 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM WELDON AR TORNADO
05/04/03 JACKSON TREES AND POWER LINES DOWN
AROUND WELDON AND TUPELO.
REPORTED BY EMERGENCY
MANAGEMENT
28Local storm report, May 4, 8:45 PM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
945 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM MC CRORY AR TORNADO
05/04/03 WOODRUFF 10 TO 15 HOUSES REPORTED
DESTROYED FROM PATTERSON TO
MC CRORY. FIRE STATION
REPORTEDLY DESTROYED AT MC
CRORY. DAMAGE TO
BUSINESSES. FROM STATE
POLICE AND ARKANSAS DEPT.
OF EMERGENCY MANAGEMENT.
28Local storm report, May 4, 8:59 PM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
959 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 2 SW BEE BRANCH AR WIND DAMAGE
05/04/03 VAN BUREN MANY TREES DOWN. POWER
LINES DOWN. REPORTED BY LAW
ENFORCEMENT
0710 PM 2 S EDGEMONT AR WIND DAMAGE
05/04/03 CLEBURNE TREES AND POWER LINES DOWN
AND SOME STRUCTURAL DAMAGE
REPORTED AT GREERS FERRY.
REPORTED BY LAW ENFORCEMENT
0745 PM QUITMAN AR WIND DAMAGE
05/04/03 CLEBURNE TREES AND POWER LINES DOWN
AND SOME STRUCTURAL DAMAGE.
REPORTED BY LAW ENFORCEMENT
0815 PM 5 W BEEBE AR TORNADO
05/04/03 WHITE HIGHWAY 64 BLOCKED BY
FALLEN TREES AND POWER
LINES. TRUCK TRAILER
OVERTURNED. ONE HOUSE
DAMAGED. REPORTED BY HAM
RADIO OPERATOR
0903 PM GREGORY AR TORNADO
05/04/03 WOODRUFF SHERIFFS DEPUTY REPORTED A
TORNADO NEAR GREGORY ON
HIGHWAY 33 SOUTH.
28Thunderstorm Wind, Prairie
- When
- May 5, 1:00 AM CST
- Where
- Prairie County, Hickory Plains
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.983, -91.733
Thunderstorm winds blew some farm equipment into a ditch and knocked down some large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Georgia, May 5 to 11, 20032 deaths · 7 injured · $28 million · F1 · 163 events
- Tornadoes and Damaging Wind in Tennessee, May 5, 20032 injured · $100,000 · F3 · 4 events
- Tornadoes and Flash Flooding in Alabama, May 5 to 6, 2003$6.4 million · F1 · 45 events
- Tornadoes and Damaging Wind in Tennessee, May 5, 2003$3.8 million · F1 · 5 events
- Flash Flood in Tennessee, May 5 to 6, 2003$12 million · 1 event
- Flash Flood in Tennessee, May 5 to 6, 2003$5.6 million · 1 event
- Tornado and Flash Flooding in Mississippi, May 5, 2003$820,000 · F0 · 37 events
- Flash Flood in Tennessee, May 5, 2003$3.9 million · 1 event
- Flash Flood in Tennessee, May 5 to 6, 2003$3.9 million · 1 event
- Flash Flood in Tennessee, May 5, 2003$3.6 million · 1 event
- Flash Flood in Tennessee, May 5, 2003$2.8 million · 1 event
- Flash Flood in Tennessee, May 5, 2003$2.8 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362235.